Hail, Dunklin
- When
- April 30, 5:32 PM CST to 5:35 PM CST
- Where
- Dunklin County, 1 mi NW of Clarkton
- Measured
- 1 in hail
- Property damage
- $6,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.467, -89.983
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 30, 2:59 PM CST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 359 PM CDT SUN APR 30 2006 .DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES STACKED OCCLUDED LOW PRESSURE ACROSS CENTRAL IOWA WITH A NEARLY QUASI- STATIONARY SURFACE BOUNDARY STRETCHING ACROSS THE LOWER MISSISSIPPI VALLEY AND BI-SECTING THE MID SOUTH. WATER VAPOR/PROFILER TRENDS SHORTWAVE ROTATING AROUND UPPER LEVEL LOW ACROSS THE LOWER/MIDDLE MISSISSIPPI VALLEY. MAIN CONCERNS THIS FORECAST PACKAGE IS CONVECTIVE POTENTIAL ACROSS THE MID SOUTH...ESPECIALLY THROUGH TUESDAY. TONIGHT...QUASI-STATIONARY BOUNDARY BISECTING THE MID SOUTH JUST EAST OF THE MISSISSIPPI RIVER AND AN UPPER LEVEL SHORTWAVE IS THE FOCUS FOR CONVECTION ACROSS THE MID SOUTH THIS EVENING. REGIONAL/KNQA WSR-88D RADAR SHOWS SURFACE BOUNDARY JUST BARELY EAST OF THE RIVER LATE THIS AFTERNOON. LAPS ANALYSIS INDICATES BETWEEN 900- 1300 J/KG SURFACE BASED CAPE...LI/S AROUND -7 TO -8...AND STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES...PRIMARILY WEST OF THE MISSISSIPPI RIVER. CONSEQUENTLY CONVECTION HAS DEVELOPED ACROSS MISSOURI AND ARKANSAS LATE THIS AFTERNOON. THINK THAT CONVECTION WILL LAST THROUGH MID EVENING...AND GRADUALLY BEGINNING TO TAPER OFF WITH THE LOSS OF DAYTIME HEATING. FREEZING LEVELS BELOW 10KFT AND A SOMEWHAT FAVORABLE WIND PROFILE ALOFT WILL SUPPORT A HAIL AND WIND THREAT WITH ANY SEVERE THUNDERSTORMS. NEAR THE SURFACE BOUNDARY ACROSS NORTHEAST ARKANSAS...MISSOURI BOOTHEEL...AND EXTREME NORTHWEST TENNESSEE...35KTS 0-6KM BULK SHEAR AND SOMEWHAT FAVORABLE EQUILIBRIUM LEVELS/LCLS MIGHT SUPPORT A BRIEF BUT ISOLATED TORNADO IN THE CONVECTION. MONDAY AND TUESDAY...NOT MUCH CHANGE EXPECTED IN THE SYNOPTIC PATTERN ACROSS THE MID SOUTH FOR MONDAY AND TUESDAY AS INDIVIDUAL SHORTWAVES PINWHEEL AROUND THE UPPER LEVEL LOW. MAIN FOCUS FOR INSTABILITY DURING THIS TIME FRAME WILL BE DAYTIME HEATING WITH SURFACE BASED CAPES APPROACHING 2000 J/KG...MODERATE TO STEEP 700- 500 MB LAYER MID LEVEL LAPSE RATES BETWEEN 6.5 TO 7.0 C/KM...AND LI/S AROUND -7. SHORT TERM MODELS SUGGEST THAT THE PRIMARY SEVERE WEATHER THREATS AT THIS TIME WILL BE LARGE HAIL/DAMAGING WINDS. CURRENT THINKING MATCHES UP WELL WITH SPC DAY2/DAY3 OUTLOOK. LONG TERM...(WEDNESDAY THROUGH SATURDAY)...LONG RANGE MODELS FEATURE NEARLY ZONAL FLOW ACROSS THE LOWER MISSISSIPPI VALLEY AT THE BEGINNING OF THE PERIOD. AN UPPER LEVEL LOW WILL MOVE ACROSS CANADA EVENTUALLY ROTATING AROUND HUDSON BAY...AND DROPPING A COLD FRONT ACROSS THE LOWER MISSISSIPPI VALLEY BY THURSDAY AND FRIDAY. ASSOCIATED UPPER LEVEL TROUGH WILL SLIDE THROUGH AND DEPART THE MID SOUTH ON SATURDAY. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && CJC
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 319 PM CDT SUN APR 30 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011115- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 319 PM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE NORTHERN HALF OF THE MID-SOUTH TONIGHT. THE SEVERE THUNDERSTORM THREAT AREA IS GENERALLY ALONG AND NORTH OF INTERSTATE 40. THIS WOULD INCLUDE AREAS SUCH AS MEMPHIS...JONESBORO...JACKSON AND DYERSBURG. AN UNSTABLE ATMOSPHERE ACROSS PORTIONS OF THE MID SOUTH WILL ALLOW SOME THUNDERSTORMS TO BECOME SEVERE THROUGH MID EVENING. THE TIME OF GREATEST THREAT IS UNTIL 9 PM THIS EVENING. THE PRIMARY SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE MID-SOUTH AREA MONDAY AND TUESDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. LITTLE CHANGE IN THE WEATHER PATTERN IS ANTICIPATED THROUGH TUESDAY. AS WEAK WEATHER SYSTEMS MOVE ACROSS THE AREA...DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS IS POSSIBLE. SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING AND AGAIN ON MONDAY AND TUESDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 511 PM CDT SUN APR 30 2006 ARZ009-302300- CLAY AR- 511 PM CDT SUN APR 30 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES WEST OF SUCCESS AT 511 PM CDT...MOVING EAST AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY COUNTY...INCLUDING THE CITY OF CORNING...SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 602 PM CDT SUN APR 30 2006 ARZ009-MOZ113-302330- CLAY AR-DUNKLIN MO- 602 PM CDT SUN APR 30 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY AND DUNKLIN COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES NORTHWEST OF ST. FRANCIS AT 602 PM CDT...MOVING NORTHEAST AT 25 MPH. PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING THE CITIES OF CAMPBELL AND MALDEN...SHOULD MONITOR THIS STORM CLOSELY.
The Memphis radar (KNQA), 125 km away, was scanning. The volume nearest the first event began at 23:32 UTC.
3 hail. Local standard time, as filed.
Nickel size hail was covering the ground south of Malden.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502406, 5502407, 5502408.